U.S. doctors online nowAsk doctors free
Houma, LA
A 17-year-old male asked:

i'm on lopressor, benicar, (olmesartan) omeprazole, and ativan. can any of these cause low calcium and potassium blood levels?

2 doctor answers2 doctors weighed in
Dr. Kevin Passer
Child Psychiatry 35 years experience
Omeprazole: The oneprazole can interfer with the way the body absorbs calcium.
Dr. Kevin Passer
Child Psychiatry 35 years experience
Omeprazole: The oneprazole can interfer with the way the body absorbs calcium.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 41-year-old member asked:

Penicillin v potassium used for chlamydia?

2 doctor answers8 doctors weighed in
Dr. Marlon White
Obstetrics and Gynecology 34 years experience
No: Penicillin is not correct therapy. . Azithromycin or Doxycycline will work.
Houma, LA
A 17-year-old male asked:

I'm on Benicar (olmesartan) 20 mg for high blood pressure now. Is this safe? Will my potassium get to high or my kidneys fail? And will it control pulse rate as well

2 doctor answers4 doctors weighed in
Dr. Quresh Khairullah
Nephrology and Dialysis 42 years experience
See below: Benicar (olmesartan) is a class of anti hypertensive medication called ace inhibitors. One of the side effects is high potassium and levels need to be monitored? If blood falls too low , there is risk for developing kidney failure.It is a a good pressure medication and can also reduce protein " leakage " from the kidney and has other beneficial effects.
A member asked:

What serious back conditions do not show up on mri? My daughter, 25 can no longer work mainly due to extreme back pain. She has episodes of nosebleeds, extreme low blood pressure, no menstrual cycle, and extreme constipation. Her insurance runs out in 2 w

2 doctor answers3 doctors weighed in
Dr. Joy Jackson
Family Medicine 19 years experience
First : First of all let me say that i understand your frustration and concern. You want answers and you want your daughter's pain relieved. Based on your post it sounds like your daughter has some major issues going on and her doctors are trying to help but are currently unsuccessful at finding a diagnosis. However, tests are being done, so be reassured by this.I know you mentioned her insurance runs out in two weeks. I suggest you speak with a social worker and see if there is state or county insurance available to her. Once this is resolved i recommend getting your daughter in to see a pain specialist. There are many treatment options available to help alleviate her pain. As far as mri's go they can show: disc problems tumors arthritis infection nerve damage congenital spine problems now you also need to take into consideration the quality of the test, and even the positon of the patient during the test, which can affect the findings. Also the doctor interpreting the MRI may have missed something, simply human error. You can always request a second reading by a different radiologist. Give your daughter hope and encouragement always, and continue to seek care and push for a diagnosis and appropriate treatment. Good luck.
A 28-year-old female asked:

I have had muscle cramps in my calfs for a few weeks now. Could it be blood clots or low potassium? Should i see a doctor right away?

2 doctor answers5 doctors weighed in
Dr. Geoffrey Rutledge
Internal Medicine 41 years experience
Leg : Leg cramps are common for many people. Yes, leg cramps can be occuring as a result of a blood clot in the leg (whoch decreases blood flow to the lower leg, causing pain) or an electrolyte imbalance (which can cause muscles to spasm). Other causes can be overextertion, peripheral vascular disease, dehydration and nerve disorders. It is important to see your doctor to determine the causitive factor. Also, take a look at your foot and note if there are any changes in color. Seek emergency medical attention for any change in color to the leg/foot and/or if you are experiencing unbearable pain.
A 29-year-old male asked:

Should I have blood work done? What kind of doctor? I have been having muscle cramps and spasms. (even though i take potassium). I have been fatigued. Joint pain and stiffness

2 doctor answers4 doctors weighed in
Dr. Heidi Fowler
Psychiatry 25 years experience
It : It is not readily apparent what the cause of your symptoms is. Suggest that you start with a work up by your primary care provider. It may be something that can be treated at that level. However, the results of the evaluation should be able to give your provider a direction to go in if a specialist is needed.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 19, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.